MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a qdot micro¿ catheter and post procedure the bwi product analysis lab identified a separation between the pebax and third electrode.During the procedure, the qdot catheter had high force readings observed on the carto 3 system during the procedure.The force would rise up to 50-60 grams when the medical team would come on ablation.They were able to zero the qdot catheter.The catheter cable was replaced without resolution.The catheter was replaced, the issue resolved.The procedure was continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and screening test of the returned device was performed following johnson & johnson medtech procedures.Visual analysis revealed a separation between pebax and the third electrode, and a reddish material inside it.The device was connected to the carto 3 system, and no errors were observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31448364l and no internal action related to the complaint was found during the review.The reddish material inside the pebax could be also related to the force issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manufacturing process.The instructions for use (ifu) states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through johnson & johnson medtech quality system.Internal actions are being implemented to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids to get inside into the device.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22773427
Report Number2029046-2025-02640
Device Sequence Number18477021
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)240910(17)270909(10)31448364L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31448364L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN GENERATOR; NGEN PUMP
Patient SexUnknown